Are headaches a common side effect from ADD meds?
My 13 yr old son and I both have ADD (without the H). He is having headaches almost daily. They are not debilitating headaches, just nagging, and they seem to usually hit in the afternoons (maybe 2pm-ish) and last for 2-3 hours. I suspect it is from his medication, but I am not sure? He is currently taking Vyvanse, 50mg. (I recently had his vision checked, so I know that is not causing the headaches.)
But, as is very typical with kids on ADD meds, he doesn't eat much during the day. And what he does eat is NOT healthy. When I ask him what he ate for lunch on a given day, he might answer "French fries and cake." So I am also thinking if it's not his medication, the headaches could be from not eating enough and/or not eating well. He wants me to take him to the doctor, but I told him that one of the first things they are going to ask me is how he is eating and they will want him to try to eat a better lunch. We are only 2-3 weeks away from summer break, so I figure I will just wait until I have a little more control over his diet and also I can observe him more during the day before I take him in.
The last option is that maybe it is just the stress build-up of the school day? He does not really SEEM to stress over school, but I also know he may be worrying about it more than I realize. Or he may be working harder than I think to maintain concentration, and by the afternoon, he is spent. If the headaches disappear when summer hits, i will know that may be the culprit.
Of course, the other option is that there is a medical problem, but I am just not even considering that (yet)! I think (HOPE) it is more likely one of these other causes.